Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 294, NWS Key West, FL

November 5, 2021

NWS Key West, FL issued this special marine warning at Nov 5, 2021, 6:38 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 6:38 PM EDT (22:38 UTC)
Expired
Nov 5, 2021, 7:45 PM EDT
In force
67 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 2:56 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 5, 2:56 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Key West FL
256 PM EDT Fri Nov 5 2021

.DISCUSSION...
An impressive surface low has been developing in the east central
Gulf, with lowest observed pressures near Buoy 42003.
Northeasterly gales were observed to the north and northeast of
the low across the northeast Gulf. A distinct mid-level dry slot
is rotating northeast courtesy of the sharp trough moving east
through the Mississippi Valley and northwest Gulf. Locally, a
complicated mesoscale situation is evolving with cold pool
boundaries drifting southward toward the Keys assisting vigorous
redevelopment just to the north. The approaching surface front
later this evening will tighten up the local moisture convergence
for likely PoPs, however the presence of these additional
mesoscale focusing mechanisms may help determine if some portions
of the Keys receive a short-term rainfall street flooding threat.

The cold front is expected to pass through the Keys not long after
midnight, with freshening northwest winds in its wake. Scattered,
then isolated showers are expected with the thunder threat
gradually retreating through the eastern Straits early Saturday
morning.

Through the early half of next week, surface high pressure
currently over the Ohio Valley simply drifts southward after the
strengthening low pressure passes off the southeast U.S. coast and
departs. Will the breeziness by decrease slightly by Sunday, winds
will gradually veer to north, then northeast. This allows a good
feed of continental air, featuring dewpoints well down into the
lower 60s, for several days. Coolest readings this far this autumn
with lows in the mid...and perhaps lower 60s in a few upper Keys
locations...until gradual moderation begins by about Wednesday.

The next progressive weather system appears to be focused more
into the Great Lakes later next week with a trailing trough into
the Gulf of Mexico. Guidance has some agreement in moisture return
from the western Caribbean beginning Friday. Low chance PoPs were
introduced for Friday, however instability appears hold off until
shortly after this medium range forecast period.

As a final note, the recent new moon phase an autumn means it's
time for another spring tide. Considering the near 0.5-foot
positive anomaly on top of our highest annual predicted level,
shallow coastal (saltwater) flooding is expected around the times
of high tide late tonight. Thus far, a coastal flood statement
should suffice at this time. This could create a short-term
vulnerability to street flooding should one or two final heavy
downpours occur with the frontal passage tonight. Expect this to
repeat the next several nights/early mornings.

&&

.MARINE...
Small Craft Advisories are planned to be hoisted for all Florida
Keys coastal waters tonight for increasing winds and seas...with
winds as high as 20 to 25 knots by Saturday morning across our
Gulf waters north and west of Key West. Low pressure strengthening
as it moves from the east central Gulf of Mexico to the Atlantic
waters off the southeast U.S. coast Saturday will maintain fresh
to strong northwest winds. Some slight lulls may occur Saturday
afternoon and evening before resuming Saturday night. As the low
pressure moves east and further into the western north Atlantic by
the middle of next week, high pressure over the eastern U.S. will
settle southward. Gentle to moderate northeast winds are expected
Monday through Wednesday, along with with near to below- normal
rain chances.

&&

.AVIATION...
Showers and thunderstorms are expected to return to the vicinity of
the both terminals (already at MTH) later this afternoon as a low
pressure system slides east towards and across Central Florida.
Users should plan for periods of MVFR CIGS, IFR VIS, and convective
wind gusts approaching 30 knots. Westerly wind gusts will increase
to 25 knots between 03-06Z, in conjunction with decreasing coverage
of showers and storms. There may be a short period of MVFR stratus
based at 016-018 as the westerly winds increase due to a brief blast
of cold air advection.

&&

.CLIMATE...
November 5th, on this date in Keys weather history, in 1951, a
thunderstorm produced hail smaller than 3/4" in Key West, along with
a daily-record 3.09" of rain. Climate records in Key West date back
to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West 74 81 70 78 / 70 20 10 10
Marathon 73 80 68 77 / 70 20 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...JR
Aviation/Nowcasts....CLR
Data Acquisition.....DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 5, 5:10 AM EDT, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
510 AM EDT Fri Nov 5 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-060915-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
510 AM EDT Fri Nov 5 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are possible today and tonight. The
primary hazards associated with any thunderstorm will be cloud to
surface lightning strikes and wind gusts 30 to 40 knots.

Small Craft Advisories may be required for some or all of the
Florida Keys marine zones tonight. The primary marine hazards
will be winds near 20 knots and seas exceeding six feet,
especially in portions of the Straits of Florida and offshore Gulf
of Mexico coastal waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Isolated thunderstorms will be possible Saturday morning for
mainly the nearshore and offshore waters east of the middle and
upper Keys. The primary hazards associated with any thunderstorm
will be cloud to surface lightning strikes.

Small Craft Advisories may be required for some or all of the
Florida Keys marine zones Saturday through Sunday. The primary
marine hazards will be winds near 20 knots and seas exceeding six
feet, especially in portions of the Straits of Florida and
offshore Gulf of Mexico coastal waters.

Additional Small Craft Exercise Headlines may be needed for some
or all of the Florida Keys marine zones Monday through Wednesday.
The primary marine hazard will be winds of 15 to 20 knots.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 9:48 PM EDTSpecial Marine WarningKEY57 min
Nov 4, 10:39 PM EDTSpecial Marine WarningKEY3 min
Nov 4, 10:44 PM EDTSpecial Marine WarningKEY61 min
Nov 4, 11:31 PM EDTSpecial Marine WarningKEY59 min
Nov 4, 11:42 PM EDTSpecial Marine WarningKEY48 min
Nov 5, 12:31 AM EDTSpecial Marine WarningKEY59 min
Nov 5, 1:28 AM EDTSpecial Marine WarningKEY62 min
Nov 5, 1:33 AM EDTSpecial Marine WarningKEY57 min
Nov 5, 2:37 AM EDTSpecial Marine WarningKEY32 min
Nov 5, 7:22 AM EDTSpecial Marine WarningKEY53 min
Nov 5, 7:50 AM EDTSpecial Marine WarningKEY55 min
Nov 5, 8:38 AM EDTSpecial Marine WarningKEY67 min
Nov 5, 8:57 AM EDTAreal Flood AdvisoryKEYMonroe65 min
Nov 5, 9:12 AM EDTSpecial Marine WarningKEY63 min
Nov 5, 9:31 AM EDTSpecial Marine WarningKEY59 min
Nov 5, 10:26 AM EDTSpecial Marine WarningKEY34 min
Nov 5, 11:53 AM EDTSpecial Marine WarningKEY39 min
Nov 5, 3:17 PM EDTSpecial Marine WarningKEY58 min
Nov 5, 4:22 PM EDTSmall Craft AdvisoryKEY37 hr
Nov 5, 4:52 PM EDTSpecial Marine WarningKEY53 min
Nov 5, 6:02 PM EDTSpecial Marine WarningKEY58 min
Nov 5, 6:53 PM EDTSpecial Marine WarningKEY40 min
Nov 5, 7:48 PM EDTSpecial Marine WarningKEY57 min
Nov 5, 7:58 PM EDTSpecial Marine WarningKEY32 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.